Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Discrete groups actions and corresponding modules


Author: E. V. Troitsky
Journal: Proc. Amer. Math. Soc. 131 (2003), 3411-3422
MSC (2000): Primary 37Bxx, 46L08; Secondary 47B48
Published electronically: March 25, 2003
MathSciNet review: 1990630
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We address the problem of interrelations between the properties of an action of a discrete group $\Gamma$ on a compact Hausdorff space $X$ and the algebraic and analytical properties of the module of all continuous functions $C(X)$ over the algebra of invariant continuous functions $C_\Gamma(X)$. The present paper is a continuation of our joint paper with M. Frank and V. Manuilov. Here we prove some statements inverse to the ones obtained in that paper: we deduce properties of actions from properties of modules. In particular, it is proved that if for a uniformly continuous action the module $C(X)$ is finitely generated projective over $C_\Gamma (X)$, then the cardinality of orbits of the action is finite and fixed. Sufficient conditions for existence of natural conditional expectations $C(X)\to C_\Gamma(X)$ are obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37Bxx, 46L08, 47B48

Retrieve articles in all journals with MSC (2000): 37Bxx, 46L08, 47B48


Additional Information

E. V. Troitsky
Affiliation: Department of Mechanics and Mathematics, Moscow State University, 119 899 Moscow, Russia
Email: troitsky@mech.math.msu.su

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07043-6
PII: S 0002-9939(03)07043-6
Keywords: Discrete groups, discrete noncommutative dynamical systems, Hilbert C*-modules
Received by editor(s): October 8, 2001
Received by editor(s) in revised form: May 21, 2002
Published electronically: March 25, 2003
Additional Notes: This work was partially supported by the RFBR (Grant 02-01-00572) and by the President of RF (Grant 00-15-99263)
Communicated by: David R. Larson
Article copyright: © Copyright 2003 American Mathematical Society